7 Warnings Signs Your Liver Might Be in Trouble (Never Ignored to Preserve Our Health)

A properly functioning liver is vital to our health.  Liver disease rates are steadily increasing over the years. According to National statistics in the UK, liver diseases have been ranked as the fifth most common cause of death. Liver diseases are recognized as the second leading cause of mortality amongst all digestive diseases in the US.

The potential causes of liver damage are numerous and include heredity (i.e., genetic predisposition), long-term liver diseases (ex: cirrhosis), and prolonged exposure to toxic substances. It is important to understand potential signs of liver damage in order to preserve our health and well-being.

1. FATIGUE

Various research has concluded that chronic fatigue and exhaustion are the most common symptoms of liver damage. Medical professionals speculate that liver-related fatigue and exhaustion is a byproduct of neurochemical changes in the brain and hormonal imbalances.

Exacerbating the feelings of fatigue and exhaustion are elevated levels of toxic byproducts in the blood, which an impaired liver cannot properly eliminate.

2. DRY OR IRRITATED SKIN

Irritated and itchy skin that seems to persist is another potential indication of liver damage. To be healthy, our skin requires moisture via transmission of fluids within the body. When this fluid is not adequately supplied, it is not uncommon for the skin to take on a different appearance; this includes reddening of the hands or feet, yellowing of the mucous membranes (i.e., jaundice), or inexplicable spotting (dark or light) in certain areas.

3. ABDOMINAL PAIN

If the liver is damaged, it is common to feel pain around the abdominal area. Patients often describe this pain as “stabbing” or “throbbing” – a symptom often relieved only through proper treatment of the underlying issue.

Long-term use of some types of over-the-counter (OTC) or prescription (Rx) medications can result in long-term liver damage. Those experiencing persistent abdominal pain of the stabbing or throbbing variety – and have used OTC or Rx medications for a substantial period – should visit a physician for evaluation.

PrevNext

Leave a Reply

Your email address will not be published. Required fields are marked *